Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 389, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Oct 13, 2001, 9:06 PM CDT for Montgomery County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 13, 2001, 9:06 PM CDT (02:06 UTC)
- Expired
- Oct 13, 2001, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
County Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 9:30 PM CDT | Thunderstorm Wind 50 E | Ramer, AL | Trees were knocked down near SR 94 and More Road in the Currys Community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 6:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 569 m²/s²
- 0-3 km storm-relative helicity
- 684 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS54 KBMX 140206 SVRBHM ALC101-140245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 906 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 945 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES SOUTH OF MONTGOMERY...MOVING NORTHEAST AT 60 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL MONTGOMERY COUNTY. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:55 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Oct 13, 3:55 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 300 PM CDT SAT OCT 13 2001 NO TIME TO DISCUSS MUCH THIS AFTERNOON. SQUALL SLOWLY APPROACHING WESTERN ZONES WITH ISOLATED SUPERCELLS IN FRONT OF THE LINE. SEVERE WORDING IN ALL ZONES TONIGHT...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. POTENTIAL DOES EXIST FOR STRONG TORNADOES THROUGH THIS EVENING...WITH SPC UPGRADING TO HIGH RISK ACROSS SOUTHERN AREAS. TEMPS GENERALLY 40S AND 70S THROUGH THE WEEK AFTER FRONTAL PASSAGE. PRELIM NUMBERS... HSV EB 066/074 045/073 045 75+30 BHM EU 067/076 045/074 045 75+30 MGM EU 069/077 049/075 047 75+5- .BHM...NONE.
In the hours before
Special weather statement, Oct 13, 7:22 PM CDT, 1 hour 44 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 722 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... FAYETTE...GREENE...LAWRENCE...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON... CLAY...COOSA...CULLMAN...DALLAS...DEKALB... ELMORE...ETOWAH...HALE...JACKSON...JEFFERSON... LIMESTONE...LOWNDES...MADISON...MARENGO...MARSHALL... MONTGOMERY...MORGAN...PERRY...SHELBY...ST CLAIR... TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER...
Special weather statement, Oct 13, 7:57 PM CDT, 1 hour 9 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 757 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... FAYETTE...GREENE...HALE...LAWRENCE...LIMESTONE... MARENGO...TUSCALOOSA...WALKER...WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BIBB...BLOUNT...CALHOUN...CHILTON... CLAY...COOSA...CULLMAN...DALLAS...DEKALB... ELMORE...ETOWAH...JACKSON...JEFFERSON...LOWNDES... MADISON...MARSHALL...MONTGOMERY...MORGAN...PERRY... SHELBY...ST CLAIR...TALLADEGA...TALLAPOOSA...
Special weather statement, Oct 13, 8:54 PM CDT, 12 minutes before
ALZ004>010-013>019-023>028-031>037-039>044-140500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 854 PM CDT SAT OCT 13 2001 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 790... BIBB...CULLMAN...DALLAS...FAYETTE...GREENE... HALE...JEFFERSON...LAWRENCE...LIMESTONE...MADISON... MARENGO...MORGAN...PERRY...TUSCALOOSA...WALKER... WINSTON... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 790 WHICH IS IN EFFECT UNTIL 1200 AM... AUTAUGA...BLOUNT...CALHOUN...CHILTON...CLAY... COOSA...DEKALB...ELMORE...ETOWAH...JACKSON... LOWNDES...MARSHALL...MONTGOMERY...SHELBY...ST CLAIR... TALLADEGA...TALLAPOOSA...
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 9:49 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 26 min |
| Oct 13, 11:08 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 52 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.